Preventing Lortab Overdose

Preventing Lortab OverdoseLortab is a narcotic pain reliever commonly prescribed for moderate to severe pain. Like all opiate-based medicines, the drug can cause an overdose. The following are ways Lortab overdose can occur:

  • Not knowing the prescribed Lortab dosage
  • Matching tolerance levels in an effort to get high
  • Taking too much Lortab in an effort to self-medicate an emotional disorder

A Lortab overdose can be fatal, so it is important to know your dosage, treat addiction issues and recognize overdose symptoms.

Taking the Proper Lortab Dosage to Prevent Overdose

Lortab contains two main active chemicals, hydrocodone bitartrate and acetaminophen (Tylenol), and their strength is typically listed by two sets of numbers. For example, a 10/500 Lortab tablet features 10 mg hydrocodone and 500 mg acetaminophen. The number to watch is the hydrocodone dose, as it is an opiate and is the addictive component of Lortab. Proper dosage depends on an individual’s size, weight and metabolism and should be determined by a doctor. Normal doses are typically one 10 mg or two 5 mg tablets every four to six hours. The pills also come in 2.5 mg and 7.5 mg tablets.

Lortab Addiction

Whether taking Lortab for pain or pleasure, users develop tolerance levels that continue rising the longer the drug is taken. A Lortab user may need 20 mg to achieve the same effect once felt by 10 mg. 20mg soon may no longer be enough, as higher doses are needed to break through each new tolerance level. Increased Lortab use leads to addiction and an eventual overdose. Proper treatment can help you end Lortab and avoid an overdose by doing the following:

  • Tapering a person off Lortab to minimize uncomfortable withdrawal symptoms
  • Treating depression, anxiety or other underlying mood disorders
  • Offering medical supervision to monitor health problems the drug caused
  • Including behavioral therapies to recognize drug use triggers and handle temptations
  • Connecting patients to ongoing counseling and recovery communities

Intervention for a Lortab Addict

Lortab abuse and overdose is dangerous, and if users are not willing to ask for help, loved ones may sometimes step in. Helping a loved one with Lortab abuse or addiction can involve a one-on-one talk or a group invention. The following are some suggestions if an intervention is necessary:

  • Consider using a professional interventionist
  • Choose a non-threatening location and carefully selected friends
  • Pick a time when the user is unlikely to be high
  • Rehearse exactly what will be said and done
  • Be patient and calm in the face of defensive anger
  • Encourage immediate rehab admittance and have information ready

The last point is important, since users that agree to treatment may change their mind if they have more than 24 hours to think about it.

Signs of a Lortab Overdose

Know the signs of a Lortab overdose, as immediate help leads to a better outcome. The early signs of a Lortab overdose include the following:

  • Nausea and vomiting
  • Stomach pain and loss of appetite
  • Sweating
  • Confusion
  • Weakness

Seek immediate medical attention if these signs occur. Call 911 if the following more advanced symptoms surface:

  • Yellowing of the skin or eyes
  • Dark urine
  • Extreme drowsiness
  • Weak pulse
  • Slow heart rate
  • Blue, cold or clammy skin
  • Respiratory depression
  • Coma
  • Seizures
  • Cardiac arrest

Lortab Addiction Help

Do you or a loved one struggle with Lortab abuse? Don’t wait for an overdose to occur; get help now. Our expert staff is here for you 24 hours a day to answer questions, recommend facilities and even check health insurance benefits for treatment. All calls are free and confidential. We are here to help.